Bifurcation Rigidity

Brian R. Hunt, Jason A. C. Gallas, Celso Grebogi, James A. Yorke, and Huseyin Kocak

Physica D 129 (1999), 35-56.

Table of contents for this volume/issue

Online abstract and download information

Bifurcation diagrams of periodic windows of scalar maps are often found to be not only topologically equivalent, but in fact to be related by a nearly linear change of parameter coordinates. This effect has been observed numerically for one-parameter families of maps, and we offer an analytical explanation for this phenomenon. We further present numerical evidence of the same phenomenon for two-parameter families, and give a mathematical explanation like that for the one-parameter case.

Click here for a PostScript copy (450K) of the text of this paper. Tables and figures are available seperately:

Back to my list of recent papers.

Back to my home page.

Updated: June 17, 1999